Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 256, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 4, 2012, 6:14 AM CDT for 5 counties in Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2012, 6:14 AM CDT (11:14 UTC)
- Expired
- Jun 4, 2012, 7:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Chickasaw County, MS, Itawamba County, MS, Lee County, MS, Monroe County, MS, Pontotoc County, MS
The radar
The Columbus AFB radar (KGWX), 20 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
945
WUUS54 KMEG 041114
SVRMEG
MSC017-057-081-095-115-041200-
/O.NEW.KMEG.SV.W.0256.120604T1114Z-120604T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
614 AM CDT MON JUN 4 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHWESTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
MONROE COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 700 AM CDT
* AT 614 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES EAST OF SHANNON TO 6 MILES NORTHWEST OF TREBLOC...OR ALONG A
LINE EXTENDING FROM 9 MILES NORTHWEST OF AMORY TO 6 MILES EAST OF
HOUSTON...AND MOVING SOUTHEAST AT 70 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
AMORY AND OKOLONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.IN ADDITION TO THE DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3375 8824 3374 8832 3372 8832 3368 8837
3366 8845 3365 8851 3368 8851 3367 8872
3380 8872 3381 8890 3405 8909 3423 8856
3401 8820
TIME...MOT...LOC 1114Z 324DEG 59KT 3407 8858 3390 8889
$$2 follow-up statements
810
WWUS54 KMEG 041135
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
635 AM CDT MON JUN 4 2012
MSC057-081-115-041145-
/O.CAN.KMEG.SV.W.0256.000000T0000Z-120604T1200Z/
PONTOTOC MS-LEE MS-ITAWAMBA MS-
635 AM CDT MON JUN 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ITAWAMBA...
SOUTHERN LEE AND SOUTHEASTERN PONTOTOC COUNTIES IS CANCELLED...
AT 635 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3401 8883 3409 8857 3401 8820 3375 8824
3374 8832 3372 8832 3368 8837 3366 8845
3365 8851 3368 8851 3367 8872 3380 8872
3381 8884
TIME...MOT...LOC 1135Z 316DEG 47KT 3386 8835 3369 8866
$$
MSC017-095-041200-
/O.CON.KMEG.SV.W.0256.000000T0000Z-120604T1200Z/
MONROE MS-CHICKASAW MS-
635 AM CDT MON JUN 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR EASTERN CHICKASAW AND MONROE COUNTIES...
AT 635 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM QUINCY TO MULDON...OR ALONG A LINE EXTENDING FROM 8 MILES
SOUTHEAST OF AMORY TO 9 MILES NORTH OF WEST POINT...MOVING SOUTHEAST
AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
AMORY...GATTMAN...HATLEY...OKOLONA...WREN...BIGBEE...PARHAM...
SPLUNGE...SIPSEY FORK...QUINCY...WISE GAP...GREENWOOD SPRINGS AND
ATHENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3401 8883 3409 8857 3401 8820 3375 8824
3374 8832 3372 8832 3368 8837 3366 8845
3365 8851 3368 8851 3367 8872 3380 8872
3381 8884
TIME...MOT...LOC 1135Z 316DEG 47KT 3386 8835 3369 8866
$$322
WWUS54 KMEG 041154
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
654 AM CDT MON JUN 4 2012
MSC017-095-041204-
/O.EXP.KMEG.SV.W.0256.000000T0000Z-120604T1200Z/
MONROE MS-CHICKASAW MS-
654 AM CDT MON JUN 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHICKASAW AND MONROE
COUNTIES WILL EXPIRE AT 700 AM CDT...
AT 654 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 3401 8883 3409 8857 3401 8820 3375 8824
3374 8832 3372 8832 3368 8837 3366 8845
3365 8851 3368 8851 3367 8872 3380 8872
3381 8884
TIME...MOT...LOC 1154Z 316DEG 47KT 3368 8814 3351 8845
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:09 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 4, 4:09 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 409 AM CDT MON JUN 4 2012 .DISCUSSION... .SHORT-TERM (TODAY THROUGH THURSDAY NIGHT)... AN ACTIVE WEATHER MORNING CONTINUES ACROSS THE MID SOUTH AS THUNDERSTORMS HAVE REDEVELOPED ALONG A CONVECTIVE OUTFLOW BOUNDARY THAT IS STRETCHED FROM NORTHEAST ARKANSAS INTO WEST TENNESSEE. THESE STORMS HAVE FORMED IN RESPONSE TO A MID LEVEL SHORTWAVE MOVING INTO THE AREA IN NORTHWEST FLOW ALOFT. TODAYS FORECAST WILL BE DRIVEN PRIMARILY BY MESOSCALE BOUNDARIES AND CONVECTIVE INFLUENCES. THE AIRMASS TO THE SOUTH OF THE CURRENT CONVECTIVE ACTIVITY HAS RECOVERED FROM SUNDAY EVENING THUNDERSTORM ACTIVITY AND INSTABILITY CONTINUES TO INCREASE IN RESPONSE TO THE SHORTWAVE. DEWPOINTS ACROSS THESE AREAS REMAIN NEAR 70 DEGREES AND THIS HAS RESULTED IN CAPE VALUES BETWEEN 1000-1500 J/KG...LI/S BETWEEN -3C AND -5C...AND MID LEVEL LAPSE RATES NEAR 7.0 C/KM AS PER LATEST SPC MESOSCALE ANALYSIS. IN ADDITION...THERE HAVE BEEN RECENT SPOTTER REPORTS OF WIND DAMAGE (POWER POLES DOWN) AND LARGE HAIL (QUARTER SIZE) FROM NORTHEAST ARKANSAS AND WEST TENNESSEE WITH THE ONGOING CONVECTIVE ACTIVITY. CONVECTION SHOULD CONTINUE TO SURGE SOUTH FROM NORTHEAST ARKANSAS AND SOUTHWEST TENNESSEE INTO FAR NORTH MISSISSIPPI DURING THE MORNING HOURS AND MAY EVENTUALLY LAY OUT AN OUTFLOW BOUNDARY ACROSS THE REMAINDER OF EASTERN ARKANSAS AND NORTH MISSISSIPPI BY EARLY AFTERNOON. SURFACE HEATING THIS MORNING COMBINED WITH NEAR 70 DEWPOINTS SHOULD RESULT IN MODERATE INSTABILITY TO THE SOUTH OF THE BOUNDARY/CONVECTION. AS THE MID LEVEL SHORTWAVE PIVOTS ACROSS THE AREA...STORMS SHOULD EITHER CONTINUE OR REDEVELOP ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA FOR THIS AFTERNOON. LIKELY POPS THIS MORNING ALONG THE I-40 CORRIDOR AND FAR NORTHERN MISSISSIPPI WILL TRANSLATE SOUTHWARD INTO THE REMAINDER OF EASTERN ARKANSAS AND NORTH MISSISSIPPI FOR THE AFTERNOON HOURS. MODERATE INSTABILITY AHEAD OF THE BOUNDARY/CONVECTION...AN ESTABLISHED COLD POOL...AND DEEP LAYER SHEAR ON THE ORDER OF 30-40 KTS SHOULD MAINTAIN A SEVERE THREAT ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. TEMPERATURES WILL OBVIOUSLY BE MODULATED BY CONVECTIVE ACTIVITY BUT SHOULD RECOVER TO THE NORTH OF THE MORNING CONVECTION ACROSS THE NORTHERN HALF OF THE FORECAST AREA. FURTHER SOUTH...TEMPERATURES WILL LIKELY WARM THIS MORNING BUT MAY BE KNOCKED DOWN THIS AFTERNOON BY ANY ONGOING CONVECTION. AS STATED EARLIER...THE AIRMASS ACROSS NORTHERN AREAS MAY RECOVER BY THIS AFTERNOON BEHIND THE MORNING ACTIVITY. LATEST MODEL GUIDANCE INDICATES THAT ANOTHER MID LEVEL SHORTWAVE IN NORTHWEST FLOW ALOFT WILL DROP SOUTH OUT OF THE MIDDLE MISSISSIPPI VALLEY THIS EVENING AND DRIVE ANOTHER MESOSCALE CONVECTIVE SYSTEM (MCS) INTO WEST TENNESSEE TONIGHT. THE AIRMASS SHOULD BE UNSTABLE ENOUGH COMBINED WITH DEEP LAYER SHEAR AROUND 40 KTS TO SUPPORT A DAMAGING WIND THREAT TONIGHT WITH THE MCS. THIS SHOULD AGAIN FORCE AN OUTFLOW BOUNDARY SOUTH INTO SOUTHERN PORTIONS OF THE MID SOUTH BY TUESDAY AFTERNOON WITH ADDITIONAL STORMS LIKELY TO INITIATE OVER PORTIONS OF EASTERN ARKANSAS AND NORTHERN MISSISSIPPI. ONCE AGAIN...A STRONG STORM CANNOT BE RULED OUT DUE TO MODERATE INSTABILITY BUT WEAKER SHEAR ALONG THE CONVECTIVELY REINFORCED COLD FRONT. LATEST MODEL GUIDANCE CONTINUES TO SHIFT SOUTH WITH THE FRONT INCLUDING THE LATEST ECMWF...FORCING IT TOWARDS THE NORTHERN GULF COAST. THEREFORE HAVE MAINTAINED THE DRY FORECAST OVER THE MID SOUTH FROM WEDNESDAY THROUGH THE END OF THE WEEK. TEMPERATURES SHOULD BE SEASONABLE BEHIND THE FRONT WITH LOWER HUMIDITIES EXPECTED. JLH .LONG-TERM (FRIDAY THROUGH SUNDAY)... 00Z GFS/ECMWF LONG TERM MODELS INDICATE HIGH PRESSURE WILL BUILD INTO THE MID SOUTH FOR FRIDAY AND SATURDAY. SOUTHERLY WINDS AND LOW LEVEL MOISTURE WILL RETURN TO THE MID SOUTH FROM THE GULF OF MEXICO BY SUNDAY. THIS WILL RESULT IN CHANCES FOR SHOWERS AND THUNDERSTORMS RETURNING FOR SUNDAY INTO EARLY NEXT WEEK. CJC && .AVIATION... 06Z TAF CYCLE MCS GETTING READY TO EXIT THE REGION LEAVING BEHIND SOME QUICKLY DIMINISHING STRATIFORM RAIN. EXPECT A FEW QUIET HOURS BEFORE UPSTREAM DEVELOPMENT OVER NE OK/NW AR/SW MO BEGINS TO MOVE INTO THE REGION. THE BOUNDARY THAT HAS BEEN LAID DOWN BY THE CURRENT MCS MOVING THROUGH THE MIDSOUTH MAY ENCOURAGE THE NEXT MCS TO TAKE A MORE SOUTHERLY TRACK. AS A RESULT CONFIDENCE IN THE LATE NIGHT TEMPO GROUP FOR TSRAS HAS DECREASED. HAVE DECIDED TO JUST GO WITH VCTS FOR NOW AT KMEM...KJBR AND KTUP ROUGHLY FROM 04/08Z-04/15Z. KMKL IS LOCATED IN THE HEART OF THE COLD POOL SO PULLED MENTION OF THUNDER THERE AFTER 04/07Z. KMKL COULD HAVE SOME LOW CLOUDS/FOG TOWARD SUNRISE. CONCERNING REDEVELOPMENT MONDAY AFTN...CONFIDENCE NOT PARTICULARLY HIGH WITH REGARD TO TSRA CHANCES OR TIMING SO OPTED TO LEAVE OUT MENTION FOR NOW . SJM && .PRELIMINARY POINT TEMPS/POPS... MEM 89 72 88 66 / 60 30 30 10 MKL 88 64 85 58 / 50 60 30 10 JBR 89 67 86 62 / 50 30 30 10 TUP 89 67 88 64 / 60 50 40 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 4, 4:37 AM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK...RESENT NATIONAL WEATHER SERVICE MEMPHIS TN 437 AM CDT MON JUN 4 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051145- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 437 AM CDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 40 TODAY...INCLUDING EASTERN ARKANSAS...SOUTHWEST TENNESSEE...AND NORTHERN MISSISSIPPI. THE PRIMARY SEVERE WEATHER RISK TODAY WILL BE DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL AND ISOLATED FLASH FLOODING WILL ALSO BE A CONCERN. THE SEVERE WEATHER THREAT WILL SHIFT NORTHWARD TONIGHT AS ANOTHER ORGANIZED LINE OF THUNDERSTORMS MOVES SOUTHWARD INTO THE AREA. THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT FOR FOR PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND NORTHEAST MISSISSIPPI. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT OVERNIGHT. LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE AS STORMS PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AND TUESDAY EVENING ACROSS PORTIONS OF EASTERN ARKANSAS AND NORTHERN MISSISSIPPI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT FOR PORTIONS OF THE MID SOUTH. JLH
In the hours before
Special weather statement, Jun 4, 4:09 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
409 AM CDT MON JUN 4 2012
MSZ004>006-009-040945-
TISHOMINGO MS-TIPPAH MS-PRENTISS MS-ALCORN MS-
409 AM CDT MON JUN 4 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 AM CDT FOR...
ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
NORTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
EAST CENTRAL TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES WEST OF GLEN AT 409 AM CDT...MOVING
SOUTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN ALCORN...PRENTISS...TIPPAH AND TISHOMINGO COUNTIES...
INCLUDING LOCATIONS NEAR CORINTH...IUKA AND TISHOMINGO STATE PARK...
SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3480 8811 3474 8811 3473 8811 3454 8814
3446 8821 3447 8827 3490 8886 3500 8850
3480 8810
TIME...MOT...LOC 0909Z 313DEG 39KT 3482 8852Special weather statement, Jun 4, 4:14 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 414 AM CDT MON JUN 4 2012 MSZ002>005-TNZ089>091-040945- BENTON MS-TIPPAH MS-MARSHALL MS-ALCORN MS-FAYETTE TN-HARDEMAN TN- MCNAIRY TN- 414 AM CDT MON JUN 4 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 445 AM CDT FOR... NORTHWESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI... NORTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI... NORTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI... NORTH CENTRAL MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SOUTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 5 MILES NORTHWEST OF LAGRANGE AT 414 AM CDT...MOVING SOUTHEAST AT 60 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN ALCORN...BENTON...FAYETTE...HARDEMAN...MARSHALL...MCNAIRY AND TIPPAH COUNTIES...INCLUDING LOCATIONS NEAR BIG HILL POND STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3506 8863 3471 8896 3501 8960 3526 8928 TIME...MOT...LOC 0914Z 301DEG 51KT 3506 8927
Special weather statement, Jun 4, 4:46 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
446 AM CDT MON JUN 4 2012
ARZ036-MSZ001>003-007-008-012-TNZ088-041015-
CRITTENDEN AR-BENTON MS-TUNICA MS-TATE MS-PANOLA MS-MARSHALL MS-
DE SOTO MS-SHELBY TN-
446 AM CDT MON JUN 4 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 AM CDT FOR...
SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
WEST CENTRAL BENTON COUNTY IN NORTHEAST MISSISSIPPI...
DESOTO COUNTY IN NORTHEAST MISSISSIPPI...
MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
TATE COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTH CENTRAL SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM OLIVE BRANCH TO 3 MILES EAST
OF ROBINSONVILLE AT 446 AM CDT...MOVING SOUTHEAST AT 50 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN BENTON...CRITTENDEN...DESOTO...MARSHALL...PANOLA...
SHELBY...TATE AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR
HERNANDO...HOLLY SPRINGS...HORN LAKE...OLIVE BRANCH...SENATOBIA...
SOUTHAVEN AND WALL DOXEY STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES HORN LAKE...
LAKE MCKELLAR AND ROBCO LAKE.
&&
LAT...LON 3488 9044 3487 9043 3484 9043 3483 9041
3489 9041 3508 8980 3474 8925 3451 8983
3483 9046 3487 9049
TIME...MOT...LOC 0946Z 300DEG 45KT 3494 8980 3479 9024Local storm report, Jun 4, 5:14 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
514 AM CDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 AM LIGHTNING WALNUT 34.95N 88.90W
06/04/2012 TIPPAH MS TRAINED SPOTTER
A HOUSE WAS STRUCK BY LIGHTNING IN THE VICINITY OF WALNUT
WHICH HAS RESULTED IN A FIRE AT THE RESIDENCE. THIS
REPORT RECEIVED FROM A TRAINED WEATHER SPOTTER IN THE
AREA.
&&
JLHLocal storm report, Jun 4, 5:40 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
540 AM CDT MON JUN 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FUNNEL CLOUD GLEN 34.87N 88.50W
06/03/2012 ALCORN MS TRAINED SPOTTER
FUNNEL CLOUDS REPORTED NEAR GLEN AND CORINTH. POSSIBLE
TORNADO NEAR GLEN.
0130 PM HAIL W GLEN 34.87N 88.50W
06/03/2012 E0.50 INCH ALCORN MS AMATEUR RADIO
PEA TO 1/2 INCH HAIL REPORTED ON HWY 72 WEST OF GLEN.
0650 PM HAIL 1 S SELMER 35.16N 88.59W
06/03/2012 E1.00 INCH MCNAIRY TN TRAINED SPOTTER
QUARTER SIZED HAIL ON HIGHWAY 142 SOUTH OF SELMER
0650 PM TSTM WND GST 1 S SELMER 35.16N 88.59W
06/03/2012 E60.00 MPH MCNAIRY TN TRAINED SPOTTER
WIND GUST 55 TO 60 MPH ON HWY 142 JUST SOUTH OF SELMER.
0650 PM HAIL 1 S SELMER 35.16N 88.59W
06/03/2012 E1.00 INCH MCNAIRY TN TRAINED SPOTTER
PENNY TO QUARTER SIZED HAIL ON HIGHWAY 45 JUST SOUTH OF
SELMER
0712 PM HAIL SMITHVILLE 36.08N 91.30W
06/03/2012 E4.50 INCH LAWRENCE AR FIRE DEPT/RESCUE
41/2 INCH SIZED HAIL REPORTED IN SMITHVILLE.
0715 PM HAIL SMITHVILLE 36.08N 91.30W
06/03/2012 E1.25 INCH LAWRENCE AR TRAINED SPOTTER
HAIL JUST SLIGHTLY LARGER THAN HALF DOLLAR SIZE REPORTED
IN SMITHVILLE.
0743 PM HAIL 2 N CORINTH 34.97N 88.52W
06/03/2012 E0.88 INCH ALCORN MS TRAINED SPOTTER
PEA TO NICKEL SIZED HAIL JUST SOUTH OF TENNESSEE
MISSISSIPPI BORDER NORTH OF CORINTH.
0744 PM HAIL BATH SPRINGS 35.44N 88.09W
06/03/2012 E1.75 INCH DECATUR TN TRAINED SPOTTER
GOLF BALL SIZED HAIL IN BATH SPRINGS.
0800 PM TORNADO GOSNELL 35.96N 89.97W
06/03/2012 MISSISSIPPI AR TRAINED SPOTTER
POSSIBLE TORNADO NEAR GOSNELL.
0801 PM TORNADO EGYPT 35.87N 90.95W
06/03/2012 CRAIGHEAD AR EMERGENCY MNGR
POSSIBLE TORNADO NEAR EGYPT.
0804 PM HAIL SSE HORNERSVILLE 36.04N 90.11W
06/03/2012 E1.00 INCH DUNKLIN MO TRAINED SPOTTER
QUARTER SIZED HAIL SOUTH OF HORNERSVILLE 1/4 MILE SOUTH
OF ROUTE Y IN DUNKLIN COUNTY.
0806 PM TSTM WND DMG 5 S JONESBORO 35.75N 90.69W
06/03/2012 CRAIGHEAD AR TRAINED SPOTTER
TREES DOWN ACROSS CR 766 AT US 141.
0819 PM HAIL STEELE 36.08N 89.85W
06/03/2012 M1.75 INCH PEMISCOT MO TRAINED SPOTTER
GOLFBALL SIZED HAIL AT INTERSECTION OF HWY 61 AND HWY M.
0823 PM TORNADO BAY 35.74N 90.56W
06/03/2012 CRAIGHEAD AR AMATEUR RADIO
POSSIBLE TORNADO NEAR BAY.
0830 PM TSTM WND DMG 4 WSW JONESBORO 35.80N 90.75W
06/03/2012 CRAIGHEAD AR TRAINED SPOTTER
GRAIN CART OVER TURNED IN THE MIDDLE OF CR 160 AND CR155.
0834 PM FUNNEL CLOUD TRUMANN 35.67N 90.52W
06/03/2012 POINSETT AR TRAINED SPOTTER
FUNNEL CLOUD REPORTED IN TRUMANN.
0845 PM HAIL PARSONS 35.65N 88.12W
06/03/2012 M0.75 INCH DECATUR TN EMERGENCY MNGR
PENNY SIZED HAIL IN PARSONS...BIBLE HILL ROAD AREA.
0848 PM FUNNEL CLOUD MILAN 35.92N 88.75W
06/03/2012 GIBSON TN PUBLIC
FUNNEL CLOUD SPOTTED IN MILAN.
0855 PM HAIL MICHIE 35.06N 88.43W
06/03/2012 M1.75 INCH MCNAIRY TN TRAINED SPOTTER
GOLF BALL SIZED HAIL NEAR MICHIE.
0954 PM HAIL 4 W CORDOVA 35.15N 89.85W
06/03/2012 E0.50 INCH SHELBY TN PUBLIC
1/4 TO 1/2 INCH HAIL NEAR CORDOVA.
1040 PM TSTM WND GST BOLIVAR 35.26N 89.00W
06/03/2012 E60.00 MPH HARDEMAN TN TRAINED SPOTTER
60 MPH WIND GUSTS IN BOLIVAR.
1110 PM TSTM WND DMG 1 SE MICHIE 35.05N 88.42W
06/03/2012 MCNAIRY TN TRAINED SPOTTER
ROOF BLOWN OFF HOME AT 1220 POST OFFICE RD.
1125 PM HAIL FALKNER 34.85N 88.93W
06/03/2012 M1.00 INCH TIPPAH MS TRAINED SPOTTER
QUARTER SIZED HAIL IN FALKNER.
1140 PM TSTM WND DMG CORINTH 34.94N 88.52W
06/03/2012 ALCORN MS 911 CALL CENTER
NUMEROUS TREES DOWN AND POWER LINES DOWN ACROSS ALCORN
COUNTY.
1140 PM TSTM WND DMG CORINTH 34.94N 88.52W
06/03/2012 ALCORN MS 911 CALL CENTER
LARGE TREE FELL ON HOME AND FENCE ON BRECKENRIDGE STREET
IN CORINTH.
1145 PM TSTM WND DMG 2 NE DOSKIE 34.93N 88.27W
06/03/2012 TISHOMINGO MS BROADCAST MEDIA
NUMEROUS TREES DOWN IN NORTH CROSSROADS AREA WITH A
REPORT OF ONE TRAPPED DUE TO A TREE ON A HOME.
1209 AM TSTM WND DMG MICHIE 35.06N 88.43W
06/04/2012 MCNAIRY TN LAW ENFORCEMENT
MULTIPLE TREES/POWERLINES DOWN AT INTERSECTION OF ROUTE
224 AND HWY 57 AND ON TULU AND MICHIE ROAD.
0239 AM HAIL 3 W EDITH 35.85N 89.59W
06/04/2012 E1.00 INCH LAUDERDALE TN TRAINED SPOTTER
QUARTER SIZE HAIL COVERING THE GROUND.
0250 AM TSTM WND DMG TRUMANN 35.67N 90.52W
06/04/2012 POINSETT AR TRAINED SPOTTER
POWERLINES DOWN
0512 AM LIGHTNING WALNUT 34.95N 88.90W
06/04/2012 TIPPAH MS TRAINED SPOTTER
A HOUSE WAS STRUCK BY LIGHTNING IN THE VICINITY OF WALNUT
WHICH HAS RESULTED IN A FIRE AT THE RESIDENCE. THIS
REPORT RECEIVED FROM A TRAINED WEATHER SPOTTER IN THE
AREA.
&&
JLHSpecial weather statement, Jun 4, 6:09 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 609 AM CDT MON JUN 4 2012 MSZ012-013-021-022-041145- YALOBUSHA MS-PANOLA MS-LAFAYETTE MS-CALHOUN MS- 609 AM CDT MON JUN 4 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 645 AM CDT FOR... NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI... SOUTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... EAST CENTRAL PANOLA COUNTY IN NORTHWEST MISSISSIPPI... NORTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 6 MILES SOUTHWEST OF BURGESS AT 609 AM CDT...MOVING EAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CALHOUN...LAFAYETTE...PANOLA AND YALOBUSHA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES SARDIS LAKE. && LAT...LON 3430 8926 3408 8934 3427 8994 3441 8979 TIME...MOT...LOC 1109Z 287DEG 30KT 3430 8972
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:34 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 24 min |
| Jun 3, 7:42 PM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 48 min |
| Jun 3, 10:20 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Tippah | 40 min |
| Jun 3, 10:52 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 38 min |
| Jun 3, 11:11 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 49 min |
| Jun 3, 11:24 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah, Union | 51 min |
| Jun 3, 11:58 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Lee, Prentiss, Tippah, Tishomingo | 62 min |
| Jun 4, 3:25 AM CDT | Special Weather Statement | MEG | DeSoto | 35 min |
| Jun 4, 4:05 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 40 min |
| Jun 4, 4:09 AM CDT | Special Weather Statement | MEG | Alcorn, Tishomingo | 36 min |
| Jun 4, 4:14 AM CDT | Special Weather Statement | MEG | Tippah | 31 min |
| Jun 4, 4:22 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Prentiss, Tippah, Union | 38 min |
| Jun 4, 4:29 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Prentiss, Tishomingo | 46 min |
| Jun 4, 4:46 AM CDT | Special Weather Statement | MEG | DeSoto, Marshall, Tate | 29 min |
| Jun 4, 4:58 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Lee, Prentiss, Tippah, Tishomingo and 1 more | 47 min |
| Jun 4, 5:08 AM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Lafayette, Marshall, Tate, Tippah and 1 more | 37 min |
| Jun 4, 5:36 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lafayette, Lee, Monroe, Pontotoc and 1 more | 39 min |
| Jun 4, 6:09 AM CDT | Special Weather Statement | MEG | Lafayette | 36 min |
| Jun 4, 7:33 AM CDT | Special Weather Statement | MEG | Tate | 27 min |
| Jun 4, 8:02 AM CDT | Special Weather Statement | MEG | Panola, Yalobusha | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.